Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 24, NWS Raleigh, NC

April 20, 2015Chatham County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 20, 2015, 3:20 PM EDT for Chatham County, North Carolina. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2015, 3:20 PM EDT (19:20 UTC)
Expired
Apr 20, 2015, 3:45 PM EDT
In force
25 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Chatham County, NC

The radar

The Raleigh/Durham radar (KRAX), 58 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 3:25 PM EDTHAIL 11 Sw Pittsboro, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 2:55 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WUUS52 KRAH 201920
SVRRAH
NCC037-201945-
/O.NEW.KRAH.SV.W.0024.150420T1920Z-150420T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT MON APR 20 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 345 PM EDT

* AT 320 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR PITTSBORO...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PITTSBORO...JORDAN LAKE STATE REC AREA...CROSSWINDS BOATING
  CENTER...LAKE JORDAN...FEARRINGTON...SEAFORTH BOAT DOCK...BYNUM AND
  CROSSWINDS CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3586 7908 3587 7891 3584 7891 3579 7893
      3573 7895 3560 7924 3571 7935 3584 7924
      3585 7924 3588 7922
TIME...MOT...LOC 1920Z 223DEG 27KT 3573 7923 

$$

ELLIS
1 follow-up statement
878 
WWUS52 KRAH 201943 RRA
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT MON APR 20 2015

NCC037-201953-
/O.EXP.KRAH.SV.W.0024.000000T0000Z-150420T1945Z/
CHATHAM NC-
343 PM EDT MON APR 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHATHAM COUNTY
WILL EXPIRE AT 345 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3586 7908 3587 7891 3584 7891 3579 7893
      3573 7895 3560 7924 3571 7935 3584 7924
      3585 7924 3588 7922
TIME...MOT...LOC 1940Z 223DEG 27KT 3573 7923 

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:12 PM EDT, 8 minutes earlier.

Area forecast discussion, Apr 20, 3:12 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT MON APR 20 2015

.SYNOPSIS...A COLD FRONT WILL TRACK EAST ACROSS THE REGION TONIGHT.
HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST LATE TONIGHT THROUGH
TUESDAY... THEN SHIFT OFF THE COAST TUESDAY NIGHT INTO WEDNESDAY.
A COLD FRONT WILL APPROACH FROM THE NORTH WEDNESDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM MONDAY...

NOW THROUGH THIS EVENING: NUMEROUS SIGNALS CONTINUE TO SUPPORT AN
ENHANCED RISK OF SEVERE STORMS IN CENTRAL NC. HEATING/MIXING
DISSIPATED THE WEAK CAP OVER THE REGION NEARLY 2 HOURS AGO...
YIELDING EXPLOSIVE CONVECTION TO OUR SW OVER NE GA AND UPSTATE SC.
SEE NO REASON WHY THIS WON'T CONTINUE TO EXPAND NORTHEASTWARD TOWARD
CENTRAL NC OVER THE NEXT FEW HOURS. KINEMATICS REMAIN ROBUST WITH
EFFECTIVE DEEP LAYER SHEAR OVER 40 KTS (ACCORDING TO SPC
MESOANALYSES) AND RAP ANALYSES REVEALING A LONG STRAIGHT LINE
HODOGRAPH SUPPORTIVE OF SPLITTING SUPERCELLS. MLCAPE AND MUCAPE
VALUES ARE RAPIDLY GROWING AND NOW SIT NEAR 1000 J/KG AND 1500-2000
J/KG RESPECTIVELY... AND LOW LEVEL LAPSE RATES HAVE REACHED NEAR 8
C/KM. THESE FACTORS ALONG WITH DERIVED PARAMETERS INCLUDING THE
CRAVEN SIGSVR AND SUPERCELL COMPOSITE PARAMETER SUPPORT SUSTAINED
SUPERCELLS. PW VALUES ARE ABOVE NORMAL BUT NOT INCREDIBLY HIGH...
AND THIS MAY LIMIT COVERAGE SOMEWHAT INITIALLY... BUT ALL
INDICATIONS ARE THAT CONVECTION WILL GROW AND CONGEAL INTO A LINEAR
MCS OR OR MULTICELL CLUSTERS AFFECTING A LARGER AREA. DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL STILL LOOK TO BE THE PRIMARY
THREATS... GIVEN THE LONG STRAIGHT HODOGRAPH AND FAT CAPE IN THE 0C
TO -30C LAYER WITH CONVECTION ALLOWING MODELS INDICATING STRONG
UPDRAFTS. INTENSE TORNADOES LOOK TO BE LESS LIKELY WITH LCL HEIGHTS
UP TO 1000 M CURRENTLY AND SOMEWHAT MARGINAL STORM RELATIVE HELICITY
VALUES... BUT A FEW TORNADOES REMAIN POSSIBLE IN THIS ENVIRONMENT.
STORM MOTION IS EXPECTED TO BE 40-50 MPH FROM THE WSW... AND THESE
TRANSLATIONAL SPEEDS WILL EXACERBATE THE EFFECTS OF ANY STRONG WINDS
ASSOCIATED WITH INDIVIDUAL STORMS. STRONG TO SEVERE CONVECTION NOW
OVER THE GSP CWA WILL CONTINUE TO EXPAND TO THE NE... SO EXPECT THE
GREATEST SEVERE RISK OVER CENTRAL NC TO BE BETWEEN 4 PM AND 8 PM...
GRADUALLY TAPERING DOWN AFTERWARD... WITH LITTLE MORE THAN ISOLATED
TRAILING SHOWERS AFTER 11 PM.

AFTER MIDNIGHT: THE COLD FRONT WILL MOVE ESE THROUGH CENTRAL NC
BETWEEN MIDNIGHT AND 6 AM... AND EXPECT CLEARING SKIES WITH THE
ONSET OF DOWNSLOPE LOW LEVEL FLOW AND A DRYING COLUMN. STILL EXPECT
LOWS FROM AROUND 50 IN THE NW TO AROUND 60 SE AS COOLER AIR RUSHES
IN LATE. -GIH

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 345 AM MONDAY...

DRY CONDITIONS WILL PREVAIL IN THE WAKE OF THE COLD FRONT TUE/TUE
NIGHT...WITH HIGHS IN THE UPPER 60S TO LOWER 70S AND LOWS MID/UPPER
40S TO PERHAPS 50F FAR SE COASTAL PLAIN WED MORNING. -VINCENT

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...

WEDNESDAY THROUGH THURSDAY NIGHT...DRY CONDITIONS WILL PERSIST ON
WEDNESDAY AS HIGH PRESSURE ACROSS THE SOUTHEAST US GRADUALLY SLIPS
OFFSHORE WEDNESDAY MORNING/EARLY AFTERNOON. ANOTHER COLD FRONT WILL
APPROACH THE AREA LATE WEDNESDAY INTO THURSDAY. HOWEVER...LIMITED
MOISTURE RETURN AHEAD OF THIS SYSTEM WILL KEEP PRECIP CHANCES
MINIMAL. NEVERTHELESS...WILL KEEP A SLIGHT CHANCE POP IN THE
FORECAST FOR WEDNESDAY NIGHT/EARLY THURSDAY...BUT MOST PLACES WILL
LIKELY STAY DRY AND THOSE THAT SEE PRECIP WILL HAVE MEAGER AMOUNTS.
HIGHS ON WEDNESDAY WILL RISE INTO THE MID/UPPER 70S...WHILE ON
THURSDAY HIGHS WILL RANGE FROM THE UPPER 60S ACROSS THE NORTH
(EARLIER FRONTAL PASSAGE) TO THE MID 70S FURTHER SOUTH. OVERNIGHT
LOWS WILL GENERALLY BE IN THE MID/UPPER 40S TO LOWER 50S (COOLEST
THURSDAY NIGHT BEHIND THE FRONT).

FRIDAY THROUGH MONDAY...UNCERTAINTY REMAINS FAIRLY HIGH WITH RESPECT
TO THE END OF THE WEEK AND ESPECIALLY INTO THE WEEKEND. THE OVERALL
PATTERN INDICATES THE AFOREMENTIONED COLD FRONT WILL STALL JUST
SOUTH OF THE REGION FOR THE END OF THE WEEK. THEN...AS A SOUTHERN
STREAM SYSTEM APPROACHES...MULTIPLE WAVES OF LOW PRESSURE WILL RIDE
ALONG THIS BOUNDARY...SPREADING PRECIP BACK INTO THE AREA.
HOWEVER...AS CAN BE EXPECTED THIS FAR OUT...DETAILS HAVE YET TO BE
WORKED OUT. REGARDLESS...WILL SHOW POPS EARLY IN THE WEEKEND WITH...
AS OF NOW AT LEAST...DRIER CONDITIONS BY SUNDAY. MONDAY ALSO LOOKS
TO BE DRY...BUT ANOTHER SYSTEM IS PROGGED TO BE ON OUR DOORSTEP BY
LATE MONDAY/MONDAY NIGHT. TEMPS WILL GENERALLY BE NEAR TO SLIGHTLY
BELOW NORMAL THROUGH THE TIME FRAME.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 1230 PM MONDAY...

EARLIER MVFR CIGS AT INT/GSO/RDU/FAY HAVE SCATTERED OUT... AND
EXPECT RWI TO FOLLOW SUIT AND BECOME SCT IN THE NEXT HOUR. SCATTERED
STORMS ARE EXPECTED TO FORM OVER NRN GA AND UPSTATE SC THEN MOVE TO
THE NE... LIKELY AFFECTING INT/GSO 19Z-23Z... RDU 20Z-00Z... AND
FAY/RWI 21Z-01Z. VFR CONDITIONS WILL GENERALLY CONTINUE FOR THE NEXT
24 HRS... BUT CIGS/VSBYS IN AND NEAR STORMS WILL DROP TO MVFR OR
BRIEFLY IFR. ENHANCED WIND GUSTS OVER 50 MPH AND HAIL GREATER THAN 1
INCH IN DIAMETER REMAIN POSSIBLE WITH THESE SCATTERED STORMS. EVEN
OUTSIDE OF STORMS... WINDS FROM THE SW AT 10-15 KTS GUSTING TO 20-30
KTS WILL PERSIST... VEERING AROUND TO WESTERLY WITH DIMINISHING
GUSTS AFTER PASSAGE OF A COLD FRONT AFTER 04Z. A SHORT PERIOD OF
MVFR CIGS ARE POSSIBLE WITH FRONTAL PASSAGE... BUT GENERALLY WE
EXPECT VFR CONDITIONS LATE TONIGHT THROUGH THE END OF THE TAF VALID
PERIOD WITH MOSTLY CLEAR SKIES.

LOOKING BEYOND 18Z TUE... VFR CONDITIONS SHOULD HOLD THROUGH WED AS
HIGH PRESSURE BUILDS OVER THE REGION. A FEW HOURS OF SUB-VFR
CIGS/VSBYS WITH A FEW SHOWERS ARE POSSIBLE WED EVENING/NIGHT INTO
EARLY THU AS A DISTURBANCE MOVES QUICKLY ACROSS THE DEEP SOUTH AND
SOUTHEAST STATES. VFR CONDITIONS AND COOLER WEATHER WILL FOLLOW FOR
LATE THU INTO SAT. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES... NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...VINCENT
LONG TERM...KRD
AVIATION...HARTFIELD
Hazardous weather outlook, Apr 20, 2:55 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT MON APR 20 2015

NCZ007>010-021>026-038>041-073>076-083-084-211030-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
255 PM EDT MON APR 20 2015

...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

...ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

SCATTERED THUNDERSTORMS WILL INTENSIFY OVER CENTRAL NORTH CAROLINA
THIS AFTERNOON INTO THIS EVENING... ALONG AND AHEAD OF A COLD
FRONT THAT WILL CROSS THE REGION LATER TONIGHT. ANY STORMS THAT
DEVELOP MAY QUICKLY BECOME SEVERE... WITH A PRIMARY THREAT OF
DAMAGING WIND GUSTS OVER 60 MPH AND QUARTER TO GOLFBALL SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ011-027-028-042-043-077-078-085-086-088-089-211030-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
255 PM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

SCATTERED THUNDERSTORMS WILL INTENSIFY OVER CENTRAL NORTH CAROLINA
THIS AFTERNOON INTO THIS EVENING... ALONG AND AHEAD OF A COLD
FRONT THAT WILL CROSS THE REGION LATER TONIGHT. ANY STORMS THAT
DEVELOP MAY QUICKLY BECOME SEVERE... WITH A PRIMARY THREAT OF
DAMAGING WIND GUSTS OVER 60 MPH AND QUARTER TO GOLFBALL SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Apr 20, 2:30 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT MON APR 20 2015

NCZ021-022-038-039-201915-
GUILFORD-RANDOLPH-DAVIDSON-FORSYTH-
230 PM EDT MON APR 20 2015

...INTENSIFYING THUNDERSTORMS MOVING INTO THE TRIAD REGION...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS NEAR AND THE WEST SOUTHWEST OF
CLEMMONS...OR 10 MILES SOUTHWEST OF WINSTON-SALEM...MOVING NORTHEAST
AT 40 MPH.

THROUGH 3 PM...THESE STORMS WILL MOVE INTO THE TRIAD REGION...AND
MAY BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PEAS...WIND GUSTS
UP TO 40 MPH...IN ADDITION TO BRIEF HEAVY DOWNPOURS.

LOCATIONS THAT MAY IMPACTED INCLUDE... GREENSBORO...WINSTON-
SALEM...HIGH POINT...ASHEBORO...LEXINGTON...
RANDLEMAN...THOMASVILLE...KERNERSVILLE...CLEMMONS AND BERMUDA RUN.

THERE IS A GOOD CHANCE THAT THESE STORM WILL INTENSIFY...SO BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BE READY TO SEEK SHELTER IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME...OFFICE...SCHOOL...OR BUSINESS IF A WARNING IS ISSUED OR
IF YOU SEE THREATENING WEATHER APPROACH.

LAT...LON 3611 8050 3614 8044 3626 8045 3624 7954
      3572 7956 3564 8029 3568 8033 3572 8033
      3574 8046 3581 8047 3583 8049 3584 8039
      3588 8042 3589 8037 3596 8038 3599 8042
      3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 1826Z 236DEG 59KT 3598 8036
Local storm report, Apr 20, 2:56 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             WINSTON-SALEM           36.10N  80.26W
04/20/2015  M1.00 INCH       FORSYTH            NC   TRAINED SPOTTER

            QUARTER SIZE HAIL IN WINSTON-SALEM

&&

EVENT NUMBER RAH1500614

KRD
Special weather statement, Apr 20, 2:56 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT MON APR 20 2015

NCZ075>077-201945-
MOORE-LEE-HARNETT-
256 PM EDT MON APR 20 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
MOORE...SOUTHERN LEE AND WESTERN HARNETT COUNTIES UNTIL 345 PM EDT...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF CARTHAGE...MOVING NORTHEAST AT 40
MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANFORD...LILLINGTON...BROADWAY...VASS...CAMERON...SEMINOLE...LEMON
SPRINGS...PINEVIEW...TIMBERLAKE AND OLIVIA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

LAT...LON 3521 7925 3531 7936 3555 7906 3541 7874
      3520 7907 3519 7909 3517 7911
TIME...MOT...LOC 1856Z 226DEG 35KT 3530 7926
Local storm report, Apr 20, 3:08 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             4 SSW WINSTON-SALEM     36.05N  80.30W
04/20/2015  M1.00 INCH       FORSYTH            NC   COCORAHS

&&

EVENT NUMBER RAH1500615

KRD
Special weather statement, Apr 20, 3:11 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT MON APR 20 2015

NCZ040-202015-
CHATHAM-
311 PM EDT MON APR 20 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL CHATHAM
COUNTY UNTIL 415 PM EDT...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOLDSTON...OR NEAR PITTSBORO...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PITTSBORO...GOLDSTON...JORDAN LAKE STATE REC AREA...CROSSWINDS
BOATING CENTER...LAKE JORDAN...FEARRINGTON...SEAFORTH BOAT DOCK...
BYNUM AND CROSSWINDS CAMPGROUND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

LAT...LON 3586 7908 3587 7891 3570 7896 3563 7911
      3562 7914 3561 7916 3557 7923 3557 7924
      3556 7924 3554 7929 3555 7928 3555 7930
      3568 7944 3585 7927 3585 7924 3588 7923
TIME...MOT...LOC 1911Z 233DEG 37KT 3568 7928
Local storm report, Apr 20, 3:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             3 S WINSTON-SALEM       36.07N  80.26W
04/20/2015  M1.25 INCH       FORSYTH            NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1500616

KRD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:24 PM EDTSpecial Weather StatementRAHChatham, Cumberland, Harnett, Lee51 min
Apr 19, 9:23 PM EDTSpecial Weather StatementRAHSampson37 min
Apr 19, 9:54 PM EDTSpecial Weather StatementRAHWayne66 min
Apr 20, 12:43 AM EDTSpecial Weather StatementRAHSampson32 min
Apr 20, 12:46 AM EDTSpecial Weather StatementRAHSampson29 min
Apr 20, 1:02 AM EDTSevere Thunderstorm WarningRAHSampson, Wayne43 min
Apr 20, 1:23 AM EDTSpecial Weather StatementRAHSampson22 min
Apr 20, 1:42 AM EDTSpecial Weather StatementRAHWayne33 min
Apr 20, 1:44 AM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Sampson, Wayne, Wilson3 hr
Apr 20, 2:00 AM EDTSpecial Weather StatementRAHEdgecombe30 min
Apr 20, 2:18 AM EDTSpecial Weather StatementRAHHalifax57 min
Apr 20, 10:38 AM EDTSpecial Weather StatementRAHDavidson52 min
Apr 20, 10:54 AM EDTSpecial Weather StatementRAHAlamance, Forsyth, Guilford, Randolph66 min
Apr 20, 1:42 PM EDTRiver Flood WarningRAHDavidson, Davie38 hr
Apr 20, 2:30 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph45 min
Apr 20, 2:35 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford40 min
Apr 20, 2:56 PM EDTSpecial Weather StatementRAHHarnett49 min
Apr 20, 3:09 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee31 min
Apr 20, 3:11 PM EDTSpecial Weather StatementRAHChatham64 min
Apr 20, 3:15 PM EDTSevere Thunderstorm WarningRAHGuilford30 min
Apr 20, 3:39 PM EDTSpecial Weather StatementRAHWake36 min
Apr 20, 3:42 PM EDTSpecial Weather StatementRAHDurham33 min
Apr 20, 3:47 PM EDTSpecial Weather StatementRAHLee28 min
Apr 20, 4:01 PM EDTSpecial Weather StatementRAHWake44 min
Apr 20, 4:16 PM EDTSpecial Weather StatementRAHGranville44 min
Apr 20, 4:19 PM EDTSevere Thunderstorm WarningRAHPerson41 min
Apr 20, 4:24 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake31 min
Apr 20, 4:28 PM EDTSpecial Weather StatementRAHWake62 min
Apr 20, 4:35 PM EDTSevere Thunderstorm WarningRAHWake26 min
Apr 20, 4:47 PM EDTSpecial Weather StatementRAHDavidson43 min
Apr 20, 4:57 PM EDTSpecial Weather StatementRAHWarren48 min
Apr 20, 5:00 PM EDTSpecial Weather StatementRAHFranklin45 min
Apr 20, 5:03 PM EDTSevere Thunderstorm WarningRAHGranville, Person26 min
Apr 20, 5:22 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren53 min
Apr 20, 5:29 PM EDTSevere Thunderstorm WarningRAHRandolph46 min
Apr 20, 5:58 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Moore, Randolph, Stanly62 min
Apr 20, 6:10 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Orange50 min
Apr 20, 6:44 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange, Wake46 min
Apr 20, 6:45 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore50 min
Apr 20, 6:56 PM EDTSpecial Weather StatementRAHStanly34 min
Apr 20, 6:56 PM EDTSevere Thunderstorm WarningRAHChatham, Lee49 min
Apr 20, 7:13 PM EDTSpecial Weather StatementRAHFranklin, Wake47 min
Apr 20, 7:48 PM EDTSpecial Weather StatementRAHLee57 min
Apr 20, 7:53 PM EDTSpecial Weather StatementRAHWake67 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.